Dry eyes - Psoriasis related?

** Originally posted by fchapa **

I have had moderate Psoriasis for more many years but recently I have been experiencing sever eye dryness in the mornings. My opthalmologist prescribed me cortisone based eye drops which I have not used since I am afraid to of posible side efects I am using instead Optive eye moisturizing which other doctor recomended. They help both inflamation continues. In the course of a year it has come and gone several times
Does any one know if Psoriasis can be causing my eyelid inflamation? I do not have visible Psoriasis nor scaling in my eyelids

Report post

6 replies. Join the discussion

** Originally posted by RichJ **

hi fchapa,
im sorry that i can't help much but welcome to the p family. you will meet some of the wonderful people on here and will find alot of great info. welcome and nice to meet you.

try and have a good day all

richard

Report post

** Originally posted by LuluGirl22 **

I have never heard of Psoriasis in the eye ball. I have had really small patches on my eye lids and the eye brow. They were always small enough to cover up with make up and thank god they went away!

Hope you find your answers soon!

Report post

** Originally posted by DottieD **

There are a number of medications for which dry eyes is a side effect. Soriatane and some antidepressants are two I know about.
Your eye dryness may not be related to your psoriasis. And it doesn't sound as if your eyeLIDS are inflamed, according to what you wrote.
When you have dry eyes, is it at the same time your skin is flaring?

Could it be possible that you are allergic to something? I read once that some people have eye irritation because they get pollen on their hair during the day, and then as they lie in bed on a pillow, the pollen gets on the pillowcase and their face gets rubbed in it.

Report post

** Originally posted by fchapa **

Thankyou all for your answers
I am not sure if my eye dryness is related to P, I am not using Soriatane nor antidepressants only Lipitor to lower Colesterol, I will check with Dr if this medicine has this side effect

There is a webcast about Psoriatic Arthritis by Dr. Elaine Husni which can be downloaded in this website and talks about a relation of dry eye with Psoriatic Arthritis (wich I do not have...) and also a syndrome called SICCA

I will continue using eye moisturizers and try avoiding the cortisone eyedrops as much as posible...
Thanks again to you all

Report post

** Originally posted by MikeK **

Hi fchapa,

Eye problems can sometimes affect people with autoimmune diseases such as psoriasis. A couple of years ago, Cat (SeeDoubleYou) gave us a link to an excellent article (http://www.aafp.org/afp/20020915/991.html) that Cat (SeeDoubleYou) that in my opinion should be required reading for everyone who has psoriasis and/or psoriatic arthritis. We discuss the article in this thread http://talkpsoriasis.org/showthread.php?p=298253&highlight=excellent+articl e#post298253 (circa 2007, but still very relevant, IMHO).

I hope this helps.

Mike

Report post

** Originally posted by fchapa **

Thanks MikeK
Read article and thread regarding dry eye, now I am sure my dry eyes are due to P
Thanks again!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders